Jump to content
CrazyBoards.org

Recommended Posts

Okay my doc prescribed 100mg, 9 of them......I have been having splitting headaches that i wouldn't class as the Aura Migraines that cripple me but more like an intense cluster headache.....I split it in half and took 50mg with food.....My headache has def lessened. I want to take this medication with responsibility because I take a NSRI and a SSRI......And I don't need that syndrome of whatever it is......I also don't want a stroke. I have read all there is on the ways to not run into problems......

Link to comment
Share on other sites

Good luck w/that.

 

I'm allergic to it but I've heard good things. I'm not sure why you need to feel like you have to take it responsibly but as long as your doctor knows all of your meds (the prescribing doctor), and the pharmacist didn't mention any interactions, you should be ok. But I guess anything is possible. If you find yourself needing it a lot, go back to your doctor, there are other options for migraine relief that doesn't involve lots of doses of Imitrex or similar drugs.

Link to comment
Share on other sites

I take sumatriptan for my chronic migraines and it's the only thing that works to abort a migraine once its started, for me. 100mg and 9 pills for a 30-day period is the norm in terms of dosage goes (they used to give 30 pills for a month, but found it caused rebound headaches and lost its effectiveness over time too). One thing my doctor neglected to tell me was that when I take it, I then can't take it again for two days otherwise the risk of rebound headaches goes up a lot. As mentioned above, so long as your doctor is aware of everything you are taking, they generally do the research for interactions between meds. Provided you also get all your meds from the same pharmacist, they also frequently will catch medication interaction issues as well (at least mine has more than once).

 

Just follow the directions for taking your meds and you should be fine...

Link to comment
Share on other sites

Sonic, there really isn't a need to take only 50mg. You are very unlikely to experience seratonin syndrome, and while I admit I know someone who had a mild stroke, that is one person, and I've been taking Imitrex since it came onto the market and was only injectables. And she took two injectables too close together. I'm talking 20 years ago, that is how unusual it is.

 

As IsabelleStPierre said, try not to take it several days in a row, like every other migraine treatment, it can give you rebounds.

 

Did you dr. suggest you eat? Mine gave me metaclopromide (sp?), and I took 10mg with the tablet. It helped with nausea, too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...